[Skip to Content]
[Skip to Content Landing]
Article
September 7, 1946

FATAL APLASTIC ANEMIA FOLLOWING USE OF TRIDIONE AND A HYDANTOIN

Author Affiliations

Cooperstown, N. Y.
From the Mary Imogene Bassett Hospital.

JAMA. 1946;132(1):11-13. doi:10.1001/jama.1946.02870360013003
Abstract

With the introduction of new drugs there is always the possibility that an occasional patient will manifest an unpredictable toxic reaction. We are reporting a case of fatal aplastic anemia following the use of Tridione (3,5,5-Trimethyloxazolidine-2,4-dione, Abbott) and methylphenylethyl hydantoin.1 As far as we could determine2 this is the first instance of any hematologic disturbance from the use of these drugs. There is a strong suggestion that one or the other or both of these drugs was etiologic in the development of the blood disturbance in this patient. For the information of others using these drugs it therefore seems important to publish this. The case report seems especially necessary because Tridione has recently been made available for general prescription use.

REPORT OF CASE 

History.—  R. S., a white girl aged 16 years, was born at the Bassett Hospital and throughout her life cared for by various members of

×